Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 4, NWS Memphis, TN

January 28, 20084 states

NWS Memphis, TN issued this wind advisory at Jan 28, 2008, 3:04 PM CST for 4 states. It took effect at Jan 29, 2008, 4:03 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 3:04 PM CST (21:04 UTC)
In effect from
Jan 29, 2008, 4:03 AM CST
Expired
Jan 29, 2008, 5:14 PM CST
In force
13 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 282104
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CST MON JAN 28 2008

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH ON TUESDAY...

.STRONG WINDS WILL DEVELOP ON TUESDAY AS A LOW PRESSURE SYSTEM
INTENSIFIES OVER THE CENTRAL PART OF THE NATION. GUSTY SOUTH TO
SOUTHWEST WINDS DURING THE MORNING AND EARLY AFTERNOON HOURS WILL
INTENSIFY AND SHIFT TO THE WEST AND NORTHWEST BEHIND A COLD FRONT
DURING THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL DIMINISH
AFTER MIDNIGHT AS HIGH PRESSURE BUILDS IN.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-290515-
/O.NEW.KMEG.WI.Y.0004.080129T1400Z-080130T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
304 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT. 

STRONG WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED
ACROSS THE ENTIRE MIDSOUTH ON TUESDAY.

THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND BEHIND A COLD
FRONT BETWEEN 2 PM AND MIDNIGHT CST. WIND GUSTS DURING THIS TIME
FRAME MAY APPROACH OR EXCEED 50 MPH.

THE WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH
PRESSURE BUILDS IN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
5 follow-up statements
000 
WWUS74 KMEG 290309
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CST MON JAN 28 2008

...WINDY CONDITIONS EXPECTED ACROSS THE MIDSOUTH ON TUESDAY...

.STRONG WINDS WILL DEVELOP ON TUESDAY AS A LOW PRESSURE SYSTEM
INTENSIFIES OVER THE CENTRAL PART OF THE NATION. GUSTY SOUTH TO
SOUTHWEST WINDS DURING THE MORNING AND EARLY AFTERNOON HOURS WILL
INTENSIFY AND SHIFT TO THE WEST AND NORTHWEST BEHIND A COLD FRONT
DURING THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL DIMINISH
AFTER MIDNIGHT AS HIGH PRESSURE BUILDS IN.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291100-
/O.CON.KMEG.WI.Y.0004.080129T1400Z-080130T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
909 PM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. 

STRONG WINDS 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED
ACROSS THE ENTIRE MIDSOUTH ON TUESDAY.

THE STRONGEST WINDS WILL LIKELY OCCUR ALONG AND BEHIND A COLD
FRONT BETWEEN 2 PM AND MIDNIGHT CST. WIND GUSTS DURING THIS TIME
FRAME MAY APPROACH OR EXCEED 50 MPH.

THE WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH
PRESSURE BUILDS IN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 291003
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CST TUE JAN 29 2008

...STRONG WINDS EXPECTED ACROSS THE MID SOUTH TODAY...

.STRONG WINDS HAVE DEVELOPED THIS MORNING IN RESPONSE TO A
TIGHTENING PRESSURE GRADIENT IN ADVANCE OF AN ARCTIC COLD FRONT
APPROACHING FROM THE NORTHWEST. STRONG WINDS WILL CONTINUE THROUGH
THE DAY AHEAD OF THE FRONT AND BECOME EVEN STRONGER JUST AFTER
FRONTAL PASSAGE LATER THIS AFTERNOON AND EVENING AS THE ARCTIC
AIRMASS SURGES INTO THE REGION.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291815-
/O.EXT.KMEG.WI.Y.0004.080129T1003Z-080130T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
403 AM CST TUE JAN 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE
EXPECTED ACROSS THE ENTIRE MID SOUTH TODAY IN ADVANCE OF THE
APPROACHING COLD FRONT.

EVEN STRONGER WINDS ARE LIKELY ALONG AND IMMEDIATELY BEHIND THE
COLD FRONT AS IT MOVES ACROSS THE AREA BETWEEN 2 PM AND MIDNIGHT CST.
SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH WIND GUSTS UP TO 50 MPH
WILL BE LIKELY DURING THIS TIME PERIOD. THESE STRONG WINDS MAY
RESULT IN DOWNED TREES AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES.

THE WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH
PRESSURE BUILDS IN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH
000 
WWUS74 KMEG 291708
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1108 AM CST TUE JAN 29 2008

...STRONG WINDS EXPECTED ACROSS THE MIDSOUTH THIS AFTERNOON 
AND EVENING...

.STRONG WINDS WILL CONTINUE THIS AFTERNOON AND EVENING AS A 
POWERFUL LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH 
THE MIDSOUTH. THE STRONGEST WINDS WILL OCCUR JUST AFTER FRONTAL
PASSAGE LATE THIS AFTERNOON AND EVENING AS AN ARCTIC AIRMASS
SURGES INTO THE REGION.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-292230-
/O.CON.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1108 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE
EXPECTED ACROSS THE ENTIRE MIDSOUTH THROUGH MIDNIGHT CST.

THE STRONGEST WINDS WILL OCCUR ALONG AND IMMEDIATELY BEHIND THE
COLD FRONT AS IT MOVES ACROSS THE AREA BETWEEN 2 PM AND 
MIDNIGHT CST. SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH 
WIND GUSTS OVER 50 MPH ARE LIKELY DURING THIS TIME PERIOD. 
THESE STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER LINES
ALONG WITH SCATTERED POWER OUTAGES.

WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH
PRESSURE BUILDS IN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
000 
WWUS74 KMEG 292114
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CST TUE JAN 29 2008

...DAMAGING WINDS EXPECTED ACROSS THE MIDSOUTH THROUGH 8 PM CST
WEST OF A PARIS TENNESSEE TO OXFORD MISSISSIPPI LINE...

.VERY STRONG WINDS WILL CONTINUE LATE THIS AFTERNOON AND EARLY
THIS EVENING AS A POWERFUL COLD FRONT MOVES THROUGH THE MIDSOUTH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>013-020-021-TNZ001>004-019>021-048>052-
088>090-300200-
/O.UPG.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/
/O.NEW.KMEG.HW.W.0001.080129T2114Z-080130T0200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-
GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-
FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
314 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 
THE WIND ADVISORY IS NO LONGER IN EFFECT.

SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 58 MPH CAN BE EXPECTED
THROUGH 8 PM CST AS A STRONG COLD FRONT MOVES THROUGH THE AREA.

THESE STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER LINES
ALONG WITH SCATTERED POWER OUTAGES.

AFTER 8 PM CST...WINDS WILL BEGIN TO DIMINISH BELOW HIGH WIND
WARNING CRITERIA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH
PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE.

$$

MSZ004>006-009-014>017-022>024-TNZ053>055-091-092-300515-
/O.CON.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/
TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-
CALHOUN-CHICKASAW-MONROE-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...LEXINGTON...SAVANNAH
314 PM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE
EXPECTED THROUGH MIDNIGHT CST.

WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH
PRESSURE BUILDS IN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
000 
WWUS74 KMEG 292314
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CST TUE JAN 29 2008

...DAMAGING WINDS EXPECTED ACROSS THE ENTIRE MIDSOUTH THROUGH 
8 PM CST...

.VERY STRONG WINDS WILL CONTINUE THROUGH 8 PM CST MAINLY ALONG AND
JUST BEHIND A POWERFUL FAST MOVING COLD FRONT. THE WINDS WILL
SLOWLY DIMINISH AFTER 8 PM CST.

MSZ004>006-009-014>017-022>024-TNZ053>055-091-092-300200-
/O.UPG.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/
/O.EXA.KMEG.HW.W.0001.000000T0000Z-080130T0200Z/
TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-
CALHOUN-CHICKASAW-MONROE-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...LEXINGTON...SAVANNAH
514 PM CST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 
THE WIND ADVISORY IS NO LONGER IN EFFECT.

SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 58 MPH WILL MOVE IN
BEHIND A COLD FRONT. THESE VERY STRONG WINDS CAN BE EXPECTED
THROUGH 8 PM CST BEFORE DIMINISHING.

DOWNED TREES AND POWER LINES...AS WELL AS GUSTS OVER 58 MPH...
HAVE ALREADY OCCURRED ACROSS NORTHWEST MISSISSIPPI...WEST
TENNESSEE...AND EAST ARKANSAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE
VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE.

$$

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>003-007-008-010>013-020-021-TNZ001>004-019>021-048>052-
088>090-300200-
/O.CON.KMEG.HW.W.0001.000000T0000Z-080130T0200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER-
GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-
FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR
514 PM CST TUE JAN 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST 
THIS EVENING.

SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 58 MPH WILL CONTINUE
THROUGH 8 PM CST BEHIND A STRONG COLD FRONT.

THESE STRONG WINDS HAVE RESULTED IN DOWNED TREES AND POWER LINES
ALONG WITH SCATTERED POWER OUTAGES ACROSS WEST TENNESSEE...
NORTHWEST MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL.

AFTER 8 PM CST...WINDS WILL BEGIN TO DIMINISH BELOW HIGH WIND
WARNING CRITERIA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH
PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE.

$$

MBS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 28, 10:28 AM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Jan 28, 10:28 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 AM CST MON JAN 28 2008

.UPDATE...

WILL ADJUST TEMPERATURES FOR THIS AFTERNOON...MAINLY TO LOWER THEM
NORTH OF INTERSTATE 40 AND INCREASE THEM SOUTH. ALSO...WILL MAKE
MINOR ADJUSTMENTS TO SKY COVER AND ADDED CHANCE OF SPRINKLES NORTH
OF A JONESBORO AR TO UNION CITY TN LINE.

&&

.DISCUSSION...

MUCH WARMER AIR WILL MOVE INTO THE MIDSOUTH THIS AFTERNOON.

AT 1015 AM CST...DRY CONDITIONS WERE OCCURRING OVER THE MIDSOUTH.
SKIES WERE MOSTLY CLOUDY NORTH OF INTERSTATE 40 AND PARTLY
SUNNY SOUTH. TEMPERATURES RANGED FROM THE MID 30S OVER NE AR AND
THE MO BOOTHEEL TO THE MID 40S NEAR MEMPHIS AND NORTH MS.

REST OF TODAY...THINK DRY AND WARMER CONDITIONS WILL PREVAIL.
ADDED SPRINKLE MENTION NORTH OF THE LINE MENTIONED ABOVE...BUT
CHANCES OF MEASURABLE RAINFALL APPEAR TO BE LOW THIS AFTERNOON AS
THE LOW LEVELS WILL BE VERY DRY. CLOUD COVER WILL BE THICKEST
FARTHER NORTH. ANY LOW CLOUDS AND FOG WEST OF THE MS RIVER WILL
DISSIPATE BY NOON CST AS WINDS INCREASE.

TEMPERATURES THIS AFTERNOON WILL BE VERY TRICKY DEPENDING ON CLOUD
COVER AND AMOUNT OF SUN. FOR AREAS SOUTH OF INTERSTATE 40...THINK
HIGHS APPROACHING OR EXCEEDING 60 IS POSSIBLE WITH EXCELLENT WARM
AIR ADVECTION AND SOME BREAKS IN THE CLOUDS...SO WILL RAISE HIGHS.
NOT TO MENTION...THE CURRENT COLD AIR OVER THE AREA IS VERY
SHALLOW...LESS THAN 1500 FT DEEP...WHICH WILL MIX OUT BETTER TODAY
WITH STRONGER WINDS. FARTHER NORTH...MORE CLOUDS WILL KEEP
TEMPERATURES DOWN...BUT STILL THINK READINGS WILL REACH THE 50S.

WILL HAVE UPDATE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 257 AM CST MON JAN 28 2008/

DISCUSSION...

LOW CLOUDS AND DENSE FOG HAVE REDEVELOPED OVER THE WESTERN HALF
OF THE MID SOUTH THIS MORNING. WHERE THE DENSE FOG HAS FORMED
TEMPERATURES ARE AT OR JUST BELOW FREEZING SO SOME SLICK SPOTS ARE
POSSIBLE ON BRIDGES AND OVERPASSES THIS MORNING. A FREEZING FOG
ADVISORY CONTINUES UNTIL 9 AM WEST OF A DYERSBURG TENNESSEE TO
OXFORD MISSISSIPPI LINE. ACROSS EASTERN SECTIONS SKIES ARE MOSTLY
CLEAR WITH TEMPERATURES IN THE 20S.

WE WILL BE FINALLY BE RID OF THE LOW CLOUDS AND FOG TODAY. LOW
PRESSURE DEVELOPING OVER THE CENTRAL AND NORTHERN PLAINS WILL
STRENGTHEN THE PRESSURE GRADIENT ACROSS THE REGION. THIS WILL MIX
OUT ANY FOG AND LOW CLOUDS BY LATER THIS MORNING. AS A RESULT OF
THE POTENTIAL SUNSHINE LOST TO LOW CLOUDS AND FOG THIS MORNING
EXPECT THE HIGH TEMPS WILL ONLY REACH INTO THE MID AND UPPER 50S
THIS AFTERNOON...INSTEAD OF THE 60S LIKE PREVIOUSLY THOUGHT.
SURFACE WINDS WILL PICK UP BY THIS AFTERNOON ESPECIALLY ACROSS
EASTERN ARKANSAS WHERE GUSTS TO 30 MPH WILL BE POSSIBLE. A WIND
ADVISORY MAY BE NEEDED THOUGH NOT CONFIDENT WE WILL SEE SUSTAINED
WINDS OF 25 MPH.

INCREASING ISENTROPIC LIFT IN ADVANCE OF THE APPROACHING COLD
FRONT WILL PRODUCE SOME SHOWERS AND PERHAPS AN ELEVATED THUNDERSTORM
TONIGHT. STRONG SOUTHERLY SURFACE FLOW WILL RESULT IN A MILD NIGHT
WITH LOWS ONLY AROUND 50.

TUESDAY WILL BE WINDY AS A STRONG UPPER TROF AND ASSOCIATED COLD
FRONT WILL SWEEP THOUGH THE MID SOUTH. WIND FIELDS ARE IMPRESSIVE
WITH THIS SYSTEM WITH 850 MB WINDS OF OVER 60 KTS AND 500 MB WINDS
OF OVER 100 KTS. HOWEVER INSTABILITY REMAINS MARGINAL WITH LIFTED
INDICES AROUND 0C AND SBCAPES OF 200-300 J/KG. CONTINUE TO THINK
THAT THE BEST CHANCE FOR STRONGER STORMS WILL BE ACROSS NORTH
MISSISSIPPI WHERE SURFACE DEWPOINTS MAY APPROACH 60F. IF A LITTLE
MORE INSTABILITY CAN DEVELOP IN ADVANCE OF THE COLD FRONT TUESDAY
AFTERNOON THEN SEVERE WEATHER CHANCES WILL OBVIOUSLY INCREASE
ACROSS THE MID SOUTH.

THE SYSTEM QUICKLY EXITS THE REGION TUESDAY NIGHT. THE PRESSURE
GRADIENT BEHIND THE COLD FRONT IS VERY STRONG WHICH SHOULD
RESULT IN SOME VERY GUSTY WINDS...40 MPH+...ACROSS THE AREA LATE
TUESDAY AFTERNOON AND TUESDAY EVENING...FOLLOWED BY HIGH PRESSURE
QUICKLY BUILDING IN. WEDNESDAY WILL BE DRY AND SEASONABLY COOL.
HAVE CUT TEMP GUIDANCE FOR WEDNESDAY SINCE THE SURFACE HIGH IS OVER
THE REGION AND ANY TEMP ADVECTIONS WILL BE WEAK.

THE NEXT SYSTEM TO IMPACT THE REGION WILL COME ON THURSDAY. THE
ECMWF AND GFS ARE IN BALLPARK AGREEMENT WITH MOVING A POWERFUL
UPPER LOW INTO THE SOUTHERN PLAINS THURSDAY AFTERNOON AND ACROSS
THE AREA THURSDAY NIGHT. THE ASSOCIATED SURFACE LOW WILL TRACK
SOMEWHERE ACROSS THE MID SOUTH DURING THAT PERIOD. RAIN CHANCES
WILL BE HIGH THURSDAY AND THURSDAY NIGHT WITH SEVERE WEATHER
CHANCES CONFINED TO THE SOUTHEAST OF THE MID SOUTH.

THE SYSTEM CLEARS OUT FOR FRIDAY THOUGH CLOUDS AND LIGHT PRECIP
MAY LINGER...ESPECIALLY ACROSS EASTERN SECTIONS. WEAK HIGH
PRESSURE AND DRY CONDITIONS WILL START THE WEEKEND THOUGH A WEAK
OVERRUNNING SCENARIO MAY SET UP FOR LATER IN THE WEEKEND WITH RAIN
CHANCES RETURNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  61  53  60  31 /   0  50  80  10
MKL  57  51  58  27 /   0  50  90  20
JBR  53  51  58  26 /  10  50  80  10
TUP  60  48  63  32 /   0  50  90  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS
Hazardous weather outlook, Jan 28, 7:20 AM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
720 AM CST MON JAN 28 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
720 AM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DEVELOPING AREA OF LOW PRESSURE IN THE CENTRAL PLAINS WILL MOVE
INTO THE MIDDLE MISSISSIPPI RIVER VALLEY ON TUESDAY WITH A COLD
FRONT PASSING THROUGH THE MID SOUTH TUESDAY AFTERNOON AND EVENING.
A WIND ADVISORY MAY BE NEEDED ON TUESDAY AS A STRONG SURFACE
PRESSURE GRADIENT PRODUCES GUSTY WINDS ACROSS THE MID SOUTH. IN
ADDITION...A LINE OF THUNDERSTORMS MOVING ACROSS THE REGION IN
ADVANCE OF THE COLD FRONT MAY HAVE THE POTENTIAL TO PRODUCE STRONG
THUNDERSTORMS ACROSS NORTH MISSISSIPPI TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 10:55 PM CSTFreezing Fog AdvisoryMEGCrockett, Dyer, Fayette, Gibson, Haywood, Lake and 4 more8 hr

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.